Grande Cosmetics is one of the leaders in the lash serum business and its GrandeLASH eyelash enhancing serum contains a blend of amino acids, vitamins, and peptides that promote longer, thicker-looking eyelashes.
This all sounds great, so what’s the catch? Turns out, some lash serums can actually have an odd side effect resulting in a change to your eye color.
So can using GrandeLASH change your eye color? We’ll cover all you need to know in detail below.
How Lash Serums Can Change Eye Color
Before we get into the effects a lash serum can have on eye color, it’s important to understand what might cause this rare side effect.
Some lash serums, including GrandeLASH, include an ingredient called a prostaglandin or prostaglandin analog (essentially a synthetic prostaglandin). Prostaglandins are natural chemicals found in our bodies that exude hormone-like qualities. They serve a multitude of purposes and are involved in numerous biological processes such as reproduction, digestion, metabolism, and immunity.
So how did they make their way into lash serums? Well, prostaglandins inadvertently were found to be extremely effective in helping grow longer and thicker lashes as a side effect from medical eye drops used to treat patients with glaucoma and intraocular pressure.
This side effect and the impact prostaglandins had on lash growth led to the rise of Latisse, the only FDA-approved lash serum, and other cosmetic companies following suit with their own lash serums.
Over time; however, more research has gone into the side effects of prostaglandins and their use in lash serums. One of prostaglandins natural purposes is to aid in the pain and healing processes by causing inflammation, redness, and irritation, which are also the most common side effects noted by users of lash serums.
Another, and very rare side effect of prostaglandins, is the actual darkening of the iris color in your eye. This is driven by the amount of melanin or dark brown pigment found in the iris.
What Color Eyes Might Be Affected?
Oddly enough, research suggests that not all eye colors might be equally affected by the darkening of the iris that some lash serums can have on your eyes.
As Dr. Rupa Wong alludes to in the video below, the tests performed as part of Latisse’s product testing showed darkening of the iris in only those test subjects with the following color eyes:
- Greenish-brown (hazel)
Surprisingly; however, those with brown or blue eyes experienced no changes whatsoever. Since blue eyes have very little melanin, they’re likely to be unimpacted. Likewise, those with brown eyes weren’t impacted because they already contained highly concentrated amounts of melanin in their iris.
Does GrandeLASH Change Eye Color?
The simple answer is, there isn’t a simple answer. GrandeLASH does contain a prostaglandin analog (Isopropyl Cloprostenate), which is generally observed as a driver for the darkening eye color side effect.
It’s important to note that GrandeLASH is dermatologist tested and ophthalmologist approved and they don’t identify this as a potential side effect; however, because GrandeLASH does contain the prostaglandin analog, a change of the eye color is a possible, but rare side effect.
As we noted above, those with blue or brown eyes likely have very little to worry about.
You can also limit your risk of side effects by:
- Following GrandLASH’s application instructions
- Avoiding over-application of the lash serum
- Keeping the lash serum out of your eye (applying only to the upper lash line)
- Refraining from applying to the lower eyelid
To conclude, GrandeLASH makes no claim that its eyelash serum will change the color of your eye. While some users claim that this is not true, and they have noticed their eyes getting darker, similarly to the Latisse serum, more research needs to be done on this topic.
If you would like to have fuller and thicker lashes and have decided to try an eyelash serum, you should read the ingredients carefully and be wary of any side effects.
Your eyes are an essential part of your body, so being mindful of what products you use in such close proximity to them is critical.
If you have been using these products and notice any strange side effects, including the darkening of the irises, you should visit your doctor immediately.